MAUDE Adverse Event Report: ZIMMER SURGICAL SA UNIVERSAL RECIP SAW ATTACH; BURRING POWER TOOL ATTACHMENT

ZIMMER SURGICAL SA UNIVERSAL RECIP SAW ATTACH; BURRING POWER TOOL ATTACHMENT
Catalog Number 89-8509-451-20
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the reciprocating saw has stopped during surgery.It was necessary to knock on the handpiece's battery to get it worked again.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10 - associated products: unknown universal handpiece; item# unknown; lot# unknown; serial# unknown.Unknown universal battery; item# unknown; lot# unknown; serial# unknown.G2 - foreign: france.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.D10 - associated products: universal mod elec/batt dbl trig hp; item# 89-8507-400-00; lot # 5012241, serial# (b)(6) universal battery for atk; item# 89-8510-440-20; serial# (b)(6) universal aseptic transfer kit housing; item# 89-8510-440-10; lot# 5012250 this follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, g3, g6, d10, h1, h2, h3, h6, h11 investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Review of the most recent repair record determined the reported issue could not be duplicated; however, the blade locking mechanism was worn and was malfunctioning.The device was returned unrepaired.Review of the device history record identified no deviations or anomalies during manufacturing.Review of complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and serial combination.With given information, a definitive root cause cannot be determined.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
UNIVERSAL RECIP SAW ATTACH
Common Device Name
BURRING POWER TOOL ATTACHMENT
Manufacturer (Section D)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva
Manufacturer (Section G)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva CH-12 28
SZ   CH-1228
Manufacturer Contact
christina arnt
56 e. bell drive
warsaw, IN 46582
5745273773
MDR Report Key21025092
Report Number0008031000-2024-00213
Device Sequence Number13038326
Product Code HAB
UDI-Device Identifier00889024354944
UDI-Public(01)00889024354944
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number89-8509-451-20
Device Lot Number5010596
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer12/30/2024
07/01/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/14/2025
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE UPDATED.; SEE NARRATIVE IN H11.
Patient SexUnknown